Ask a doctor

3 Days Post-Op Tummy Tuck with Really Bad Gas Pains, Can I Take Gas X?

Can I Take a Gas X Pill While Taking Percocet

Doctor Answers (5)

Gas pains after tummy tuck

+2

While I realize your gas pains have probably resolved by now, in general, the narcotic analgesics patients take after tummy tuck result in an "ileus," paresis of gastrointestinal motility.  Normal passage of gas ceases, and the gas builds up inside your abdomen which has just been tightened by abdominoplasty.  This creates horrible pain.  The problem may be worsened if you have serum electrolyte abnormalities.  For my patients in this situation, I minimize narcotics, change narcotics, supplement narcotics with non-narcotic analgesics, prescribe motility enhancing medications (e.g. metoclopramide, magnesium containing antacids), normalize transit time with fiber (psyllium seed, dried fruit), take stool softener, and use glycerin suppositories.  This combination usually works.  Definitely be in close contact with your surgeon.  Three days after surgery is not a good time to be seeking advice online from doctors who are totally unfamiliar with your case.


San Diego Plastic Surgeon
5.0 out of 5 stars 38 reviews

Tummy Tuck - 3 Days Post-Op Tummy Tuck with Really Bad Gas Pains, Can I Take Gas X?

+1

It may be okay - but that's not for me to say.

In a situation like this (ie, three days after surgery) you have to call your PS just to let him or her know what is going on.  After a review (your surgeon knows exactly which procedure(s) were done, what medications you're on, etc) perhaps it will be okay to take Gas X.

However, there may be other issues, such as the amount of pain medication you're taking, the manner in which you're taking it (with or without food), other medical issues.  And those can only be sorted out by someone who knows your situation better than an on line consultant halfway across the country.

So while it's probably okay, I'm not comfortable giving you the say-so.  Please call your PS.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 147 reviews

3 Days Post-Op Tummy Tuck with Really Bad Gas Pains, Can I Take Gas X?

+1

Please contact your chosen surgeon of record to be evaluated to be safe. Gas pains can occur but if you were my private patient I would demand to see you. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

You might also like...

Gas problems 3 days post tummy tuck

+1

I strongly concur with Dr. Pousti: specific medical (medicine) treatment should not be offered online for many reasons. You need to contact your plastic surgeon and inform him/her of your situation. Because they know your medical history, he/she can provide you with safe, prudent recommendations.

Good luck!

Steven Turkeltaub, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 20 reviews

Medication after Tummy Tuck?

+1

Thank you for the question. Unfortunately, it is not good medical practice to give advice regarding medications online (without knowing your history or allergy status). Please call your plastic surgeon  for the best and safest advice.

Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 682 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.